Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Is it normal to have bleeding after taking contraceptive pill?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11917 Questions
I had sex 2 weeks ago with my husband. I took next choice the next day. The week after I took it I woke up with blood stain on my sheets. I had some blood stained in my underwear for 2 days after that but it got lighter. It smelled like my period but didn't cramp but the first day it happened. I'm wondering if this is implantation bleeding. The blood looked like my period. So confused, I don't think I was ovulating I had my period on December 11. I also took 2 pregnancy test both negative.
Posted Sat, 1 Feb 2014 in Birth Control
Answered by Dr. Michelle Gibson James 56 minutes later
Brief Answer: likely side effect of the medication Detailed Answer: Hi, thanks for using healthcare magic Next choice contraception contains levonorgestrel hormone. If it is taken within 72 hours it is very effective, it reduces the risk of pregnancy by 88%. After the use of emergency contraception in some women, vaginal bleeding can occur.This can either in the form of spotting or heavy bleeding.The blood that you would have seen is likely as a result of the emergency contraception. Other possible side effects are abdominal pain, headache, nausea, fatigue. Pregnancy tests are usually highly accurate at detecting pregnancy if taken at the appropriate time which is 11 to 14 days after possible conception. If the tests that you did were done at this time or later then they are likely accurate. Emergency contraception only reduces the risk of unplanned pregnancy by 88% but consistent use of other forms of contraception ( the pill, injection, implants etc) offer 99% protection. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor